Alert archive / Arkansas / Frost Advisories in 2014

Frost Advisory 1, NWS Tulsa, OK

April 15, 20144 counties in Arkansas; Haskell County, Latimer County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this frost advisory at Apr 15, 2014, 3:19 PM CDT for 4 counties in Arkansas; Haskell County, Latimer County, Pushmataha County, Oklahoma. It took effect at Apr 16, 2014, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2014, 3:19 PM CDT (20:19 UTC)
In effect from
Apr 16, 2014, 2:00 AM CDT
Expired
Apr 16, 2014, 8:00 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Haskell County, OK, Latimer County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WWUS74 KTSA 152019
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT TUE APR 15 2014

ARZ002-010-011-019-020-029-OKZ049-072-074>076-161300-
/O.NEW.KTSA.FR.Y.0001.140416T0700Z-140416T1300Z/
CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-
SEQUOYAH-HASKELL-LATIMER-LE FLORE-
319 PM CDT TUE APR 15 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST 
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...SEQUOYAH...PUSHMATAHA...LE FLORE...LATIMER AND 
   HASKELL. 

   IN ARKANSAS...WASHINGTON...SEBASTIAN...CARROLL...MADISON...
   FRANKLIN AND CRAWFORD. 

HAZARDOUS WEATHER...
 * AREAS OF FROST WILL LIKELY DEVELOP TONIGHT ACROSS PORTIONS OF
   NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA AS TEMPERATURES
   FALL INTO THE LOWER TO MID 30S WITH LIGHT WINDS AND CLEAR SKIES.

IMPACTS...
 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM 
   THE COLD.

DEFINITION...
 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * COVER OUTDOOR PLANTS OR BRING THEM INDOORS

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
1 follow-up statement
571 
WWUS74 KTSA 152113
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT TUE APR 15 2014

ARZ001-161300-
/O.EXA.KTSA.FR.Y.0001.140416T0700Z-140416T1300Z/
BENTON-
413 PM CDT TUE APR 15 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST 
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY...

FOR THE FOLLOWING COUNTIES...

 * IN ARKANSAS...BENTON. 

HAZARDOUS WEATHER...
 * AREAS OF FROST WILL LIKELY DEVELOP TONIGHT ACROSS PORTIONS OF
   NORTHWEST ARKANSAS AS TEMPERATURES FALL INTO THE LOWER TO MID
   30S WITH LIGHT WINDS AND CLEAR SKIES.

IMPACTS...
 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM 
   THE COLD.

DEFINITION...
 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * COVER OUTDOOR PLANTS OR BRING THEM INDOORS

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ002-010-011-019-020-029-OKZ049-072-074>076-161300-
/O.CON.KTSA.FR.Y.0001.140416T0700Z-140416T1300Z/
CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-
SEQUOYAH-HASKELL-LATIMER-LE FLORE-
413 PM CDT TUE APR 15 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...SEQUOYAH...PUSHMATAHA...LE FLORE...LATIMER AND 
   HASKELL. 

   IN ARKANSAS...SEBASTIAN...WASHINGTON...CARROLL...MADISON...
   FRANKLIN AND CRAWFORD. 

HAZARDOUS WEATHER...
 * AREAS OF FROST WILL LIKELY DEVELOP TONIGHT ACROSS PORTIONS OF
   NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA AS TEMPERATURES
   FALL INTO THE LOWER TO MID 30S WITH LIGHT WINDS AND CLEAR SKIES.

IMPACTS...
 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM 
   THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * COVER OUTDOOR PLANTS OR BRING THEM INDOORS

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 15, 2:44 PM CDT, 35 minutes earlier.

Area forecast discussion, Apr 15, 2:44 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT TUE APR 15 2014

.DISCUSSION...
MILD CONDITIONS THIS AFTERNOON AFTER A VERY COLD START THIS
MORNING WITH A HARD FREEZE OCCURRING OVER MUCH OF THE AREA. AREAS
OF FROST WILL LIKELY DEVELOP ACROSS PORTIONS OF NORTHWEST ARKANSAS
INTO FAR SOUTHEAST OKLAHOMA TONIGHT AS TEMPERATURES FALL OFF INTO
THE LOWER TO MID 30S WITH LIGHT WINDS/CLEAR SKIES. WILL THEREFORE
GO AHEAD AN ISSUE A FROST ADVISORY FOR AFOREMENTIONED AREAS.

HIGH FIRE DANGER EXPECTED BY WEDNESDAY AFTERNOON AS GUSTY SOUTH
WINDS DEVELOP WITH MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES
APPROACHING RED FLAG CRITERIA OF 25 PERCENT ACROSS OSAGE AND
PAWNEE COUNTIES. FOR NOW...WILL HOLD OFF ON FIRE WEATHER WATCH
BUT THIS WILL NEED TO BE MONITORED ON SUBSEQUENT FORECAST.
REGARDLESS...SPREAD INDICES WILL BE HIGH IN ANY AREAS THAT HAVE
NOT GREENED UP SIGNIFICANTLY.

NEXT COLD FRONT MOVES INTO NORTHEAST OKLAHOMA THURSDAY AFTERNOON
WITH SHOWERS LIKELY ALONG/BEHIND THE FRONT. INSTABILITIES...ELEVATED
OR OTHERWISE...APPEAR MARGINAL...BUT WILL CONTINUE WITH ISOLATED
THUNDER FOR MOST AREAS.

MILD DAY EXPECTED ON FRIDAY BEFORE WARM UP INTO THE WEEKEND AS
UPPER RIDGE BUILDS INTO THE SOUTHERN PLAINS. ANOTHER UPPER WAVE
WILL MOVE INTO THE AREA BY SUNDAY WITH SHOWER/THUNDERSTORM CHANCES
ONCE AGAIN INCREASING. STAYED FAIRLY CLOSE TO MEX GUIDANCE LATE
WEEK INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   38  67  44  61 /  10  10  10  60
FSM   35  65  42  67 /   0   0  10  20
MLC   37  67  43  66 /   0   0  10  30
BVO   33  69  40  58 /  10  10  10  60
FYV   32  61  37  63 /   0   0  10  20
BYV   32  61  38  64 /   0   0  10  20
MKO   36  66  41  63 /   0  10  10  50
MIO   36  66  40  61 /  10  10  10  50
F10   37  66  43  63 /   0  10  10  50
HHW   35  65  42  67 /   0   0   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FROST ADVISORY FROM 2 AM WEDNESDAY TO 8 AM WEDNESDAY FOR OKZ049-
     OKZ072-OKZ074-OKZ075-OKZ076.

AR...FROST ADVISORY FROM 2 AM WEDNESDAY TO 8 AM WEDNESDAY FOR ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...10
LONG TERM....12
Hazardous weather outlook, Apr 15, 12:55 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT TUE APR 15 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CDT TUE APR 15 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...OSAGE AND PAWNEE COUNTIES.
	ONSET...MID AFTERNOON.

DISCUSSION...
INCREASING SOUTH TO SOUTHWEST WINDS ARE EXPECTED LATER THIS AFTERNOON
AS HIGH PRESSURE MOVES OFF TO THE EAST. A LIMITED FIRE THREAT WILL
RESULT ACROSS PORTIONS OF NORTHEAST OKLAHOMA LATER THIS
AFTERNOON...AND CONTINUE INTO THE EARLY EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
STRONG AND GUSTY SOUTH WINDS WILL DEVELOP WEDNESDAY AHEAD OF AN
APPROACHING LOW PRESSURE SYSTEM...WHICH WILL LEAD TO AN ELEVATED
FIRE THREAT MAINLY IN AREAS ALONG AND NORTH OF INTERSTATE 44. THE
SYSTEM WILL MOVE ACROSS THE PLAINS THURSDAY AND BRING A GOOD CHANCE
FOR RAIN. THUNDERSTORM CHANCES RETURN THIS WEEKEND AS THE NEXT
SYSTEM APPROACHES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Frost Advisories in Arkansas, 2014Frost Advisories in Oklahoma, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.